skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: A nonlinear extension of the spin-2 partially massless symmetry

Abstract

Here, we investigate the possibility of extending the “partially massless” symmetry of a spin-2 field in de Sitter to nonlinear order. To do so, we impose a closure condition on the symmetry transformations. This requirement imposes strong constraints on the form of the nonlinear symmetry while making only minimal assumptions about the form of the nonlinear partially massless action. We find a unique nonlinear extension of the free partially massless symmetry. However, we show that no consistent Lagrangian that contains at most two derivatives of the fields can realize this symmetry.

Authors:
 [1];  [1]
  1. Columbia Univ., New York, NY (United States). Physics Dept. and Inst. for Strings, Cosmology, and Astroparticle Physics
Publication Date:
Research Org.:
Columbia Univ., New York, NY (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1454502
Grant/Contract Number:  
SC0011941
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2015; Journal Issue: 5; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Gauge Symmetry; Classical Theories of Gravity

Citation Formats

Garcia-Saenz, Sebastian, and Rosen, Rachel A. A nonlinear extension of the spin-2 partially massless symmetry. United States: N. p., 2015. Web. doi:10.1007/JHEP05(2015)042.
Garcia-Saenz, Sebastian, & Rosen, Rachel A. A nonlinear extension of the spin-2 partially massless symmetry. United States. doi:10.1007/JHEP05(2015)042.
Garcia-Saenz, Sebastian, and Rosen, Rachel A. Thu . "A nonlinear extension of the spin-2 partially massless symmetry". United States. doi:10.1007/JHEP05(2015)042. https://www.osti.gov/servlets/purl/1454502.
@article{osti_1454502,
title = {A nonlinear extension of the spin-2 partially massless symmetry},
author = {Garcia-Saenz, Sebastian and Rosen, Rachel A.},
abstractNote = {Here, we investigate the possibility of extending the “partially massless” symmetry of a spin-2 field in de Sitter to nonlinear order. To do so, we impose a closure condition on the symmetry transformations. This requirement imposes strong constraints on the form of the nonlinear symmetry while making only minimal assumptions about the form of the nonlinear partially massless action. We find a unique nonlinear extension of the free partially massless symmetry. However, we show that no consistent Lagrangian that contains at most two derivatives of the fields can realize this symmetry.},
doi = {10.1007/JHEP05(2015)042},
journal = {Journal of High Energy Physics (Online)},
number = 5,
volume = 2015,
place = {United States},
year = {2015},
month = {5}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 18 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Generating functions of (partially-)massless higher-spin cubic interactions
journal, January 2013

  • Joung, Euihun; Lopez, Luca; Taronna, Massimo
  • Journal of High Energy Physics, Vol. 2013, Issue 1
  • DOI: 10.1007/JHEP01(2013)168

No-Go Theorems for Unitary and Interacting Partially Massless Spin-Two Fields
journal, August 2014


Partial masslessness of higher spins in (A)dS
journal, July 2001


Particular solutions in bimetric theory and their implications
journal, November 2014

  • Hassan, S. F.; Schmidt-May, Angnis; von Strauss, Mikael
  • International Journal of Modern Physics D, Vol. 23, Issue 13
  • DOI: 10.1142/S0218271814430020

Geometric formulation for partially massless fields
journal, November 2006


On partially massless bimetric gravity
journal, November 2013


Ghost free massive gravity in the Stückelberg language
journal, May 2012


Gauge invariance versus masslessness in de Sitter spaces
journal, May 1984


On massive spin 2 interactions
journal, May 2007


Massive Gravity
journal, August 2014


Gauge Invariances and Phases of Massive Higher Spins in (Anti-) de Sitter Space
journal, June 2001


Resolving the Ghost Problem in Nonlinear Massive Gravity
journal, January 2012


A new type of gauge invariance for a collection of massless spin-2 fields. I. Existence and uniqueness
journal, September 1987


A new type of gauge invariance for a collection of massless spin-2 fields. II. Geometrical interpretation
journal, September 1987


Helicity decomposition of ghost-free massive gravity
journal, November 2011

  • de Rham, Claudia; Gabadadze, Gregory; Tolley, Andrew J.
  • Journal of High Energy Physics, Vol. 2011, Issue 11
  • DOI: 10.1007/JHEP11(2011)093

On the cubic interactions of massive and partially-massless higher spins in (A)dS
journal, July 2012

  • Joung, Euihun; Lopez, Luca; Taronna, Massimo
  • Journal of High Energy Physics, Vol. 2012, Issue 7
  • DOI: 10.1007/JHEP07(2012)041

Conformal invariance of partially massless higher spins
journal, December 2004


Theoretical aspects of massive gravity
journal, May 2012


Special massive spin-2 on the de Sitter space
journal, February 2008


Forbidden mass range for spin-2 field theory in de Sitter spacetime
journal, January 1987


Deconstructing dimensions and massive gravity
journal, November 2013


Stability of massive cosmological gravitons
journal, May 2001


Bimetric theory and partial masslessness with Lanczos–Lovelock terms in arbitrary dimensions
journal, September 2013


Null propagation of partially massless higher spins in (A)dS and cosmological constant speculations
journal, July 2001


Resummation of Massive Gravity
journal, June 2011